Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 280, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 10, 2007, 12:30 PM CDT for McHenry County, North Dakota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 12:30 PM CDT (17:30 UTC)
- Expired
- Aug 10, 2007, 1:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McHenry County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:45 PM CDT | HAIL 0.75 | Drake, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 101730
SVRBIS
NDC049-101830-
/O.NEW.KBIS.SV.W.0280.070810T1730Z-070810T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1230 PM CDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 130 PM CDT
* AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTH OF ANAMOOSE TO 6 MILES SOUTHWEST OF BALFOUR...OR ALONG
A LINE EXTENDING FROM 53 MILES EAST OF MINOT TO 39 MILES SOUTHEAST
OF MINOT...AND MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BALFOUR AND DRAKE NOW...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4801 10020 4786 10021 4786 10080 4802 10050
4810 10025 4802 10025
$$
NH2 follow-up statements
000
WWUS53 KBIS 101738
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1237 PM CDT FRI AUG 10 2007
NDC049-101830-
/O.CON.KBIS.SV.W.0280.000000T0000Z-070810T1830Z/
MCHENRY ND-
1237 PM CDT FRI AUG 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN MCHENRY COUNTY...
AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
TO GOLF BALL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF ANAMOOSE TO 6 MILES SOUTHWEST OF
BALFOUR...OR ALONG A LINE EXTENDING FROM 52 MILES EAST OF MINOT TO
41 MILES SOUTHEAST OF MINOT...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KIEF AND BALFOUR NOW...
DRAKE AROUND 1245 PM CDT...
RURAL SOUTHEASTERN MCHENRY COUNTY AROUND 1250 PM CDT...
RURAL EASTERN MCHENRY COUNTY AROUND 110 PM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4801 10020 4786 10021 4786 10080 4802 10050
4810 10025 4802 10025
$$
NH000
WWUS53 KBIS 101815
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
114 PM CDT FRI AUG 10 2007
NDC049-101824-
/O.CAN.KBIS.SV.W.0280.000000T0000Z-070810T1830Z/
MCHENRY ND-
114 PM CDT FRI AUG 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCHENRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORMS HAVE WEAKENED. MODERATE TO HEAVY RAIN WILL
CONTINUE ACROSS SOUTHEASTERN MCHENRY COUNTY FOR THE NEXT 30 MINUTES
OR SO. IN ADDITION...SMALL HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING ARE STILL POSSIBLE DURING THIS TIME.
LAT...LON 4801 10020 4786 10021 4786 10080 4802 10050
4810 10025 4802 10025
$$
NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:00 AM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 4:00 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT FRI AUG 10 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CURRENTLY A BROAD LOW PRESSURE CENTER WAS OVER EASTERN WYOMING TO SOUTHWESTERN NORTH DAKOTA...WITH A TROUGH EXTENDING FROM THE LOW JUST WEST OF DICKINSON AND NEAR MINOT TOWARDS LAKE WINNIPEG. STRONG THERMAL CAP OVER THE SOUTHERN HALF OF THE COUNTY WARNING AREA WITH H700 TEMPS OF +10C TO +14C. HOWEVER...ANY KIND OF VORT MAX MOVING THROUGH THE AREA COULD CAUSE ELEVATED CONVECTION. STORM POPPED UP NORTH OF MINOT TONIGHT AND CONTINUES EAST TOWARDS DEVILS LAKE. WATER VAPOR IMAGERY SHOWED A VORT CENTER OVER CENTRAL WYOMING THAT IS MOVING NORTHEAST TOWARDS SOUTHWESTERN NORTH DAKOTA. IN ADDITION...A LOW LEVEL JET IS PROGGED TO HAVE DEVELOPED MAINLY EAST OF THE MISSOURI RIVER. SUSPECT STORM NEAR DEVILS LAKE BEGAN WITH SURFACE OUTFLOW BOUNDARY...THEN NOSE OF LOW LEVEL JET NEARLY REACHING THE NORTHERN BORDER OF NORTH DAKOTA EARLY THIS MORNING TO HELP MAINTAIN THE CONVECTION. GOOD OVERRUNNING SITUATION DEVELOPING THIS MORNING WITH THE SOUTHERLY LOW LEVEL JET INCREASING...WHILE EASTERLY FLOW JUST NORTH OF THE JET ALSO INCREASES. BOTH THE NAM AND GFS DEPICT A LARGE BULLSEYE OF PRECIP SOMEWHERE IN THE EASTERN COUNTIES AND INTO EASTERN NORTH DAKOTA. THE WRF 4KM INDICATED THAT A CLUSTER OF STORMS WOULD FORM SOUTHWEST OF BISMARCK AROUND 11Z (6AM CDT)...DEVELOP INTO A LINE RUNNING NORTHWEST TO SOUTHEAST...MOVING NORTHEAST ACROSS THE STATE. RAISED POPS THIS MORNING TO REFLECT THIS...50 PERCENT EASTERN COUNTIES TO LESS THAN 20 PERCENT FAR WEST. BY NOON THE SURFACE TROUGH EXTENDS FROM THE LOW IN WESTERN SOUTH DAKOTA/SOUTHEAST MONTANA ACROSS SOUTHERN NORTH DAKOTA TO GRAND FORKS...WITH THE LOW LEVEL JET BRINGING STRONG SOUTH WINDS AND DEWPOINTS AROUND 70 DEGREES TO EASTERN NORTH DAKOTA...AND KEEPING THE CHANCE OF THUNDERSTORMS IN THE AFTERNOON...ESPECIALLY EAST. THE SURFACE LOW TRACKS ACROSS THE ND/SD BORDER TONIGHT WITH UPPER LEVEL SHORTWAVE IMPULSES MOVING THROUGH THE SHORTWAVE TROUGH THAT IS FORECAST TO TRACK WEST TO EAST JUST NORTH OF THE CANADIAN BORDER TONIGHT. THUS WILL KEEP A CHANCE OF THUNDERSTORMS TONIGHT AS WELL. THE FORECAST REMAINS DRY FOR THE MOST PART FOR SATURDAY AND SUNDAY...WITH SURFACE HIGH PRESSURE MOVING SOUTHEAST BEHIND THE SHORTWAVE TROUGH. COOLER AND DRIER AIR WILL ACCOMPANY THIS HIGH. ON SUNDAY THE HIGH HAS MOVED EAST AND WE GET A RETURN FLOW OF SOUTHEAST WINDS WITH HIGHER TEMPERATURES AND DEWPOINTS. WE MAY SEE SOME ISOLATED THUNDERSTORMS SUNDAY...BUT FOR NOW HAVE LEFT THE MENTION OUT OF THE FORECAST. .LONG TERM...MONDAY THROUGH THURSDAY... 00Z GFS HAS SOME DIFFERENCES FROM EARLIER RUNS AND WITH THE ECMWF. SO HAVE LESS CONFIDENCE THAN USUAL IN THE LONG TERM FORECAST. GFS IS BRINGING THROUGH A STRONG SHORT WAVE AND DEVELOPING NORTHWEST FLOW ALOFT ACROSS THE NORTHERN PLAINS. THIS WOULD PUSH ANY THREAT OF MOISTURE SOUTH OF THE AREA AND RESULT IN MUCH COOLER TEMPERATURES. HAVE CHOSEN TO DISREGARD THE LATEST GFS AND LEAVE THE ENTIRE LONG TERM FORECAST LARGELY UNCHANGED. && .AVIATION... OUTSIDE OF ANY THUNDERSTORM ACTIVITY...EXPECT VFR CONDITIONS ACROSS THE FORECAST AREA TODAY. POTENTIAL EXISTS FOR SEVERE STORMS TO DEVELOP TODAY. BEST CHANCE FOR STRONG STORMS BEFORE 18Z LOOKS TO BE IN THE EASTERN PART OF THE FORECAST AREA. THE BEST CHANCE FOR THIS AFTERNOON AND EVENING LOOKS TO BE IN THE WEST AND CENTRAL. STRONG WINDS AND HAIL WOULD BE THE MAIN THREAT. && .FIRE WEATHER... MAIN CONCERN IS THE FAR SOUTHWEST...WHERE TEMPERATURES ARE EXPECTED TO BE AROUND 100 DEGREES WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES OF LESS THAN 20 PERCENT. THIS AREA WILL BRING THE FIRE DANGER INDEX TO THE VERY HIGH CATEGORY...BUT WINDS ARE EXPECTED TO RANGE FROM 10 TO 20 MPH. THIS IS NOT ENOUGH TO WARRANT A RED FLAG WARNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/JF
Hazardous weather outlook, Aug 10, 5:47 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 547 AM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 547 AM CDT FRI AUG 10 2007 /447 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES ARE EXPECTED TO REACH 100 DEGREES IN THE FAR SOUTHWEST TODAY...WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. THIS RAISES THE RANGELAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY IN THE FAR SOUTHWEST. HOWEVER...SINCE WINDS ARE EXPECTED TO BE UNDER 20 MPH...A RED FLAG WARNING IS NOT WARRANTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS IN EASTERN COUNTIES ON SATURDAY...AND IN THE NORTHEAST SUNDAY. STORMS ARE ALSO EXPECTED ON TUESDAY AND WEDNESDAY ACROSS THE SOUTH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. JV
In the hours before
Local storm report, Aug 10, 8:51 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HAIL 7 SE ROLETTE 48.59N 99.73W
08/10/2007 E0.88 INCH ROLETTE ND TRAINED SPOTTER
NICKEL SIZE HAIL WAS ONGOING AT THE TIME OF THE REPORT.
&&
CLH/RSLLocal storm report, Aug 10, 10:53 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL 10 NNW GOODRICH 47.61N 100.21W
08/10/2007 E1.50 INCH SHERIDAN ND TRAINED SPOTTER
HAIL STARTED AT 1042AM AND STILL HAILING AT 1050AM.
&&
NHEINERTLocal storm report, Aug 10, 11:08 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1108 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM HAIL RIVERDALE 47.50N 101.37W
08/10/2007 M1.25 INCH MCLEAN ND BROADCAST MEDIA
&&
RLEBLANGLocal storm report, Aug 10, 11:38 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1138 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HAIL HARVEY 47.77N 99.93W
08/10/2007 M1.00 INCH WELLS ND TRAINED SPOTTER
HAIL TO THE SIZE OF QUARTERS LASTED 5 MINUTES FROM 1124
AM TO 1129 AM CDT.
&&
CLH/RSLLocal storm report, Aug 10, 11:51 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 2 E RIVERDALE 47.50N 101.32W
08/10/2007 E1.75 INCH MCLEAN ND BROADCAST MEDIA
STILL HAILING.
&&
PAYDLocal storm report, Aug 10, 12:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1225 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL RIVERDALE 47.50N 101.37W
08/10/2007 E1.50 INCH MCLEAN ND LAW ENFORCEMENT
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:00 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 30 min |
| Aug 10, 8:46 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 59 min |
| Aug 10, 9:12 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 36 min |
| Aug 10, 9:30 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 29 min |
| Aug 10, 10:40 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 50 min |
| Aug 10, 10:57 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 63 min |
| Aug 10, 11:04 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 41 min |
| Aug 10, 11:36 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| Aug 10, 11:45 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 60 min |
| Aug 10, 12:00 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 60 min |
| Aug 10, 12:16 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 59 min |
| Aug 10, 12:46 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 59 min |
| Aug 10, 1:14 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 29 min |
| Aug 10, 1:18 PM CDT | Fire Weather Watch | BIS | Bowman, Slope | 22 hr |
| Aug 10, 2:21 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 27 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 20 min |
| Aug 10, 3:55 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 65 min |
| Aug 10, 4:18 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 42 min |
| Aug 10, 4:22 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 53 min |
| Aug 10, 4:37 PM CDT | Tornado Warning | BIS | Logan | 23 min |
| Aug 10, 4:48 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 57 min |
| Aug 10, 4:57 PM CDT | Tornado Warning | BIS | Logan | 33 min |
| Aug 10, 5:00 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 21 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 64 min |
| Aug 10, 5:56 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 49 min |
| Aug 10, 6:20 PM CDT | Tornado Warning | BIS | Emmons | 40 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 67 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 45 min |
| Aug 10, 6:59 PM CDT | Tornado Warning | BIS | Emmons | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.